MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8.5" (22 CM) APPX 1.0 ML, EXT SET W/MICROCLAVE CLEAR, CHEMOLOCK PORT, SPIROS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8.5" (22 CM) APPX 1.0 ML, EXT SET W/MICROCLAVE CLEAR, CHEMOLOCK PORT, SPIROS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL3931
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used sample was received for evaluation with various mating devices.As received, no visible damage or anomalies were identified on any of the returned devices.The used sample was leak tested and leakage occurred at the interface between the post of the chemolock port and the bond pocket of the y-connector.The reported complaint can be confirmed.The probable cause of the leak was due to an inadequate luer insertion during the manual assembly process.The lot review was performed and there were no issues found.
 
Event or Problem Description
The customer reported that 8.5" (22 cm) appx 1.0 ml, ext set w/microclave® clear, chemolock¿ port, spiros® w/red cap leaked chemotherapy.It was further described that after chemotherapy finished, there was a wet liquid noticed around the chemolock port from the backside of port.This occurred during patient use after an hour after the start.The patient was washed and the bed was changed.The chemo spill was cleaned up as per facility protocol.There was a minimal loss, that was found straight away and the extension set was replaced.The tubing was set up with standard setup saline line and chemo line in the extension set in respective ports, there was no blood loss or bleed back.There was no adverse event and no harm as a result of the event.

Brand Name
8.5" (22 CM) APPX 1.0 ML, EXT SET W/MICROCLAVE CLEAR, CHEMOLOCK PORT, SPIROS
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10146169
Report Number9617594-2020-00173
Device Sequence Number2438466
Product Code ONB
UDI-Device Identifier00887709077201
UDI-Public(01)00887709077201(17)240701(10)4172961
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberCL3931
Device Catalogue NumberCL3931
Device Lot Number4172961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2020
Initial Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1